Alert archive / Florida / Small Craft Advisories in 2011
Small Craft Advisory 4, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this small craft advisory at Jan 22, 2011, 4:22 AM EST. It took effect at Jan 22, 2011, 10:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2011, 4:22 AM EST (09:22 UTC)
- In effect from
- Jan 22, 2011, 10:00 AM EST
- Expired
- Jan 22, 2011, 9:36 PM EST
- In force
- 12 hr
- Issued by
- NWS Tampa Bay, FL
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 21, 8:51 PM EST, 7 hours 31 minutes earlier.
Area forecast discussion, Jan 21, 8:51 PM EST, 7 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
851 PM EST FRI JAN 21 2011
.UPDATE...MAIN LINE OF SHOWERS AND THUNDERSTORMS IS NOW PUSHING
FURTHER TO THE SOUTH OF THE TAMPA BAY AREA. SOME QUICK PASSING
SHOWERS ARE STILL POSSIBLE TONIGHT...BUT CONDITIONS WILL GRADUALLY
DRY OUT OVERNIGHT. IT WILL BE A LITTLE BIT COOLER TONIGHT WITH
MORNING LOWS BEGINNING TO DROP INTO THE LOWER 50S TO UPPER 40S IN
THE WAKE OF THE FRONTAL PASSAGE. DEW POINTS WILL ALSO DECREASE
BEHIND THE FRONT...BUT STILL DEW POINT SPREADS COULD REMAIN SMALL
ENOUGH TO ALLOW FOR SOME PATCHY FOG TO DEVELOP. SIGNIFICANT FOG
COVERAGE IS NOT EXPECTED OVERNIGHT. BEST CHANCES FOR FOG WILL BE
SOUTH OF THE TAMPA BAY AREA AND MAINLY THROUGH MIDNIGHT.
STRATUS/UPPER LVL CLOUD LAYERS WILL ALSO CONTINUE TO STREAM ACROSS
THE AREA TONIGHT. WILL ISSUE EVENING UPDATE TO ADJUST WORDING OF
PATCHY FOG FURTHER SOUTH. OTHERWISE...NO SIGNIFICANT CHANGES ARE
REQUIRED TO CURRENT FORECAST PACKAGE.
.PREVIOUS SHORT AND LONG TERM DISCUSSIONS FROM 125 PM EST...
.SHORT TERM (TONIGHT-SUNDAY)...
SHORT TERM PERIOD BEGINS WITH A COLD FRONT SLOWLY DROPPING SOUTH
ACROSS THE AREA. TEMPERATURES IN NORTH CENTRAL FLORIDA HAVE
ALREADY BEGUN TO COOL WITH MUCH DRIER AIR ARRIVING. TEMPS AND
DEWPOINTS REMAIN HIGH IN THE SOUTH. FOG ISSUES WILL PERSIST
THROUGH THE SOUTH UNTIL MID-EVENING...AND AFTER MIDNIGHT ENOUGH
DRY AIR WILL WORK IN TO END THE FOGGINESS. OTHERWISE...THE BULK OF
THE RAINFALL HAS EXITED THE FORECAST AREA. HOWEVER...THE FRONT
WILL SLOW AND STALL ACROSS FAR SOUTHERN FLORIDA TONIGHT. AS A
SHORTWAVE TROUGH ROTATES THROUGH THE LOWER MISSISSIPPI VALLEY AND
INTO THE NORTHEASTERN GULF TONIGHT...IT WILL HELP SURFACE
CYCLOGENESIS ACROSS THE GULF STREAM. SO A LOW WILL DEVELOP ON THE
FRONT NEAR GRAND BAHAMA ISLAND AROUND 06Z TONIGHT. THE LOW WILL
DEEPEN AND LIFT NEARLY NORTHWARDS THROUGH SATURDAY MORNING. THIS
CLOSE PROXIMITY WILL HELP TO KEEP LIGHT PRECIP POSSIBLE ACROSS
MUCH OF THE AREA TONIGHT EVEN THOUGH THE COLD FRONT HAS PASSED
THROUGH AND COOLER AND DRIER AIR HAS ARRIVED. THE APPROACHING
SHORTWAVE WILL HELP TO PROVIDE SOME FORCING FOR PRECIP AS
WELL...AND HAVE LEFT CHANCE POPS IN THE FORECAST OVERNIGHT. FOR
SATURDAY THE LOW WILL CRAWL NORTH ALONG THE ATLANTIC SEABOARD. AS
IT INTENSIFIES IT WILL TIGHTEN OUR PRESSURE GRADIENT AND DRAW DOWN
MUCH COLDER AIR WITH 850 MB TEMPS DOWN TO AROUND 0C IN THE NORTH
BY EVENING. SO WILL GO WITH COLDER GUIDANCE FOR HIGHS MAINLY IN
THE 50S. TEMPS MAY STRUGGLE IN THE AFTERNOON TO CONTINUE RISING IN
TH NORTH WITH STRONG COLD ADVECTION. A SURFACE HIGH WILL BUILD IN
QUICKLY SATURDAY NIGHT AND SETTLE ACROSS THE FLORIDA PANHANDLE BY
SUNDAY MORNING. THIS WILL BE A GOOD POSITION TO PROMOTE
RADIATIONAL COOLING. A MARGINAL FREEZE EVENT LOOKS LIKELY IN THE
CENTRAL WITH HARD FREEZE POSSIBLE IN LEVY AND CITRUS. THE AIRMASS
IS PLENTY COLD...AND THE ONLY LIMITING FACTOR COULD BE IF WESTERLY
FLOW IS TOO SLOW TO DIMINISH. BUT WITH THE SURFACE RIDGE NEARLY
OVER NORTHERN FLORIDA AFTER 06Z SUNDAY...THINK THE WINDS WILL
DIMINISH AND SET UP NORTHERLY COLD DRAINAGE. WILL GO WITH A FREEZE
WATCH FROM POLK NORTH AND HARD FREEZE LEVY/CITRUS TO HEIGHTEN
AWARENESS. THEN FOR SUNDAY THE RIDGE WILL DRIFT SLOWLY EAST AND
850 TEMPS WILL MODERATE TO ALLOW TEMPS TO WARM SLIGHTLY BUT STILL
REMAIN BELOW NORMAL.
.LONG TERM (SUNDAY NIGHT - FRIDAY)...HIGH PRESSURE CENTERED
NORTH OF THE AREA SUN NIGHT PROVIDES ONE MORE COOL NIGHT BEFORE
SLIDING OFF TO THE EAST...ALLOWING WARMER AND MOIST AIR TO BEGIN
TO RETURN. ON MON AN UPPER LEVEL TROUGH DEEPENS OVER THE NATIONS
MID-SECTION AND DEVELOPS A SURFACE LOW OVER THE GULF COAST REGION
LATE MON OR EARLY TUE. THIS COMPLEX SWINGS INTO THE SE U.S. AND
EAST GULF LATER TUE AND THEN ACROSS AND OUT OF THE STATE WED. BY
THU HIGH PRESSURE BUILDS IN OVER THE SOUTHERN PLAINS OR CENTRAL
GULF COAST. THE GFS AND ECMWF ARE IN GENERAL AGREEMENT BUT
CONTINUE TO DIFFER ON THE DETAILS...FOR NOW HAVE ATTEMPTED TO
BLEND THE TWO. A DRY FORECAST SUN NIGHT GIVES WAY TO SLIGHT CHANCE
TO CHANCE SHOWERS/ UNDER CUTTING CURRENT GUIDANCE/ THAT COME TO AN
END WED WHEN THE LOW...WITH A TRAILING COLD FRONT... MOVES BEYOND
THE AREA. COOL TEMPERATURES MON MORNING GRADUALLY WARM TO NEAR OR
JUST ABOVE NORMAL BY MID-WEEK BUT THEN DROP TO BELOW BY THE END OF
THE PERIOD AS HIGH PRESSURE TO THE WEST OR NW TAP SOME COOLER AND
DRIER AIR.
&&
.AVIATION...
GENERALLY IFR TO LIFR CONDITIONS WILL BE IN PLACE THROUGH THE NIGHT
MAINLY WITH LOW CLOUDS AND SOME MVFR TO IFR FOG. THERE IS A SMALL
BREAK IN THE SKIES NEAR THE KTPA TERMINAL ALLOWING FOR MVFR TO VFR
CONDITIONS...BUT THIS SHOULD FILL IN OVER THE NEXT COUPLE OF HOURS.
THE LOW CLOUDS AND FOG SHOULD DISSIPATE AROUND 14Z-16Z WITH SKIES
GRADUALLY CLEARING THROUGH THE AFTERNOON SATURDAY ALLOWING VFR
CONDITIONS TO RETURN.
&&
.MARINE...
THE AREAS OF DENSE SEA FOG ARE NOW GRADUALLY BREAKING DOWN...BUT
SOME FOG BANKS WILL LINGER ACROSS THE COASTAL WATERS NEAR THE COAST
OVERNIGHT. DRIER AIR WILL BEGIN FILTERING INTO THE REGION IN THE
WAKE OF THE FROPA WHICH WILL HELP IN DECREASING FOG DEVELOPMENT
OVERNIGHT AND ON SATURDAY. WINDS AND SEAS ARE EXPECTED TO GRADUALLY
INCREASE STARTING LATER TONIGHT WITH A TIGHT PRESSURE GRADIENT
ESTABLISHING BY SATURDAY. CONDITIONS WILL DETERIORATE AND APPROACH
SMALL CRAFT ADVISORY OVER MUCH OF THE GULF WATERS ON SATURDAY. HIGH
PRESSURE BUILDS BY SUNDAY AND LINGERS UNTIL TUESDAY AS CONDITIONS
AGAIN DETERIORATE AHEAD OF AN APPROACHING LOW.
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH SATURDAY AFTERNOON FOR CITRUS-DE SOTO-HARDEE-
HERNANDO-HIGHLANDS-HILLSBOROUGH-LEVY-MANATEE-PASCO-POLK-
SARASOTA-SUMTER.
FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING
FOR HERNANDO-HILLSBOROUGH-PASCO-POLK-SUMTER.
HARD FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING FOR CITRUS-LEVY.
GULF WATERS...NONE.
&&
UPDATE/MARINE...22/REYNES
SHORT TERM...35/JOHNSON
AVIATION...24/COLSON
LONG TERM...09/RUDEHazardous weather outlook, Jan 21, 4:25 AM EST, 23 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 425 AM EST FRI JAN 21 2011 FLZ039-042-043-048>052-055>057-060>062-065-212300- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 425 AM EST FRI JAN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A COLD FRONT WILL MOVE THROUGH THE REGION TODAY WITH SHOWERS AND A FEW THUNDERSTORMS AHEAD OF AND ALONG THE FRONT. ANY THUNDERSTORMS THAT DO FORM COULD CONTAIN GUSTY WINDS...OCCASIONAL LIGHTNING AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ...EXCESSIVE COLD IMPACT... MORE FREEZING TEMPERATURES WILL BE POSSIBLE ACROSS THE NATURE COAST SATURDAY NIGHT INTO SUNDAY MORNING. ...WIND AND SEA IMPACT... BREEZY NORTHERLY WINDS OVER THE EASTERN GULF WATERS FROM THIS AFTERNOON THOUGH SATURDAY WILL PRODUCE SOME ELEVATED AND CHOPPY SEAS. .FIRE WEATHER IMPACT... DRY AIR FILTERING INTO THE REGION WILL PRODUCE THE POTENTIAL FOR LONG DURATIONS OF VERY LOW HUMIDITIES THIS WEEKEND. THE NEXT LOW PRESSURE STORM SYSTEM IS EXPECTED TO MOVE THROUGH THE REGION NEXT TUESDAY WITH SHOWERS AND THUNDERSTORMS POSSIBLE. STRONG HIGH PRESSURE WILL BUILD INTO THE REGION MIDWEEK WITH BREEZY NORTHERLY WINDS AND CHOPPY SEAS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. DAVIS
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 4:06 AM EST | Freeze Watch | TBW | DeSoto, Hardee, Highlands | 11 hr |
| Jan 22, 4:06 AM EST | Freeze Warning | TBW | Polk | 28 hr |
| Jan 22, 4:06 AM EST | Hard Freeze Warning | TBW | Sumter | 28 hr |
| Jan 22, 4:21 AM EST | Fire Weather Watch | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 10 hr |
| Jan 22, 4:21 AM EST | Red Flag Warning | TBW | Sumter | 14 hr |
| Jan 22, 2:34 PM EST | Red Flag Warning | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 27 hr |
| Jan 22, 2:37 PM EST | Freeze Watch | TBW | 23 hr | |
| Jan 22, 2:38 PM EST | Wind Chill Advisory | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 17 hr |
Nearby
Small Craft Advisories in Florida, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.